Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 81, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 22, 2017, 4:57 PM EST for Dixie County, Lafayette County, Taylor County, Florida. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2017, 4:57 PM EST (21:57 UTC)
- Expired
- Jan 22, 2017, 5:15 PM EST
- In force
- 18 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dixie County, FL, Lafayette County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 116 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 22, 12:47 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1298 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 441 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 15.6
The text
As transmitted.
579
WUUS52 KTAE 222157
SVRTAE
FLC029-067-123-222215-
/O.NEW.KTAE.SV.W.0081.170122T2157Z-170122T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
457 PM EST SUN JAN 22 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Southeastern Taylor County in Big Bend of Florida...
Southwestern Lafayette County in Big Bend of Florida...
Northwestern Dixie County in Big Bend of Florida...
* Until 515 PM EST
* At 457 PM EST, a severe thunderstorm was located 9 miles west of
Steinhatchee, moving northeast at 65 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Steinhatchee, Fish Creek, Howell Place, Jonesboro, Tennille, Cooks
Hammock, Salem, Hines and Clara.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 800 PM EST for Big Bend of
Florida.
LAT...LON 2975 8305 2963 8354 2969 8363 2974 8366
3004 8325
TIME...MOT...LOC 2157Z 236DEG 55KT 2972 8355
HAIL...1.00IN
WIND...60MPH
$$
09-FOURNIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 2:44 PM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Jan 22, 2:44 PM EST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
244 PM EST Sun Jan 22 2017
...High Risk of Severe Weather This Afternoon...
.NEAR TERM [Through Tonight]...
Rare high risk of severe weather along the northeastern Gulf Coast
this afternoon. PDS Tornado Watch is in effect for entire area
through early evening. 18Z KTAE sounding is incredibly sobering
with deep layer shear near 70kt, low-level shear near 35kt, with
over 2000j/kg of SBCAPE. Broken line of supercells will sweep
across the region through the afternoon, with a few long-lived
tornadoes possible, as rapidly deepening low-pressure lifts into
north-central Alabama.
Outside of the storms, very windy conditions are expected, even
behind the line of storms, owing to the deepening surface low.
Will maintain the wind advisory. Conditions will improve after
sunset with drier and cooler air moving in.
.SHORT TERM [Monday Through Tuesday Night]...
Sfc and upper low will become vertically stacked on Monday with
deep northwesterly flow across the area. Expect a grey and breezy
day with a few showers possible along the northern tier.
Temperatures will be closer to seasonal normals the next couple of
days, with highs in the 60s and lows in the 40s.
.LONG TERM [Wednesday Through Sunday]...
A ridge will build over the southeastern states for the middle of
the week with warming temperatures and dry weather. Another upper
trough will approach by late in the work week, bringing another
chance of rain. Severe chances appear rather low with system at
the moment.
&&
.AVIATION [Through 18Z Monday]...
All area terminals have a threat for severe storms today with IFR
conditions and wind gusts to 50 knots. The convection will end
from west to east this evening with periods of MVFR ceilings
possibly rotating into the region from the north later tonight.
Non-convective wind gusts to 30 kt will be common this evening and
again Monday morning.
&&
.MARINE...
Severe storms and gale conditions will continue into the evening.
The severe storm threat will end from west to east. However, the
gale conditions will continue through Monday morning. Conditions
will improve through the middle of the week.
&&
.FIRE WEATHER...
Windy conditions are expected through Monday. However, fuel
moisture levels will be very high.
&&
.HYDROLOGY...
Area rivers and streams will be on the rise following the last
several days of rain. Minor to moderate flooding is expected on
the Choctawhatchee Basin. Minor flooding is forecast elsewhere.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 53 65 43 68 48 / 30 10 0 0 0
Panama City 57 65 49 64 57 / 30 10 0 0 0
Dothan 51 62 42 65 48 / 30 10 0 0 0
Albany 51 63 42 66 46 / 30 20 0 0 0
Valdosta 52 64 43 67 46 / 30 10 0 0 0
Cross City 56 66 45 68 47 / 60 10 0 0 0
Apalachicola 58 66 48 66 56 / 50 10 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 6 PM EST /5 PM CST/ this evening for Calhoun-
Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North Walton-
South Walton-Washington.
High Rip Current Risk through late Monday night for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 1 AM EST /midnight CST/ Tuesday for
Coastal Bay-Coastal Gulf-South Walton.
GA...Wind Advisory until 6 PM EST this evening for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Wind Advisory until 5 PM CST this afternoon for Coffee-Dale-
Geneva-Henry-Houston.
GM...Gale Warning until 1 PM EST Monday for Apalachee Bay or Coastal
Waters From Keaton Beach to Ochlockonee River Fl out to 20
Nm-Coastal Waters From Ochlockonee River to Apalachicola Fl
out to 20 Nm-Coastal waters from Suwannee River to Keaton
Beach out 20 NM-Coastal waters from Apalachicola to Destin
FL out 20 NM-Waters from Suwannee River to Apalachicola FL
from 20 to 60 NM-Waters from Apalachicola to Destin FL from
20 to 60 NM.
&&
NEAR TERM...Camp
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Camp
MARINE...Camp
FIRE WEATHER...Camp
HYDROLOGY...CampIn the hours before
Local storm report, Jan 22, 4:09 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
409 PM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG CRAWFORDVILLE 30.18N 84.37W
01/22/2017 WAKULLA FL PUBLIC
TREES DOWN IN CRAWFORDVILLE
&&
RHLocal storm report, Jan 22, 4:18 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
418 PM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 2 ENE TALLAHASSEE COML 30.45N 84.26W
01/22/2017 LEON FL PUBLIC
TREES DOWN NEAR POLOS ON PARK
&&
RHLocal storm report, Jan 22, 4:33 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
433 PM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TORNADO 3 S ALBANY 31.54N 84.17W
01/22/2017 DOUGHERTY GA PUBLIC
MULTIPLE REPORTS OF TORNADO DAMAGE IN DOUGHERTY COUNTY
&&
RHLocal storm report, Jan 22, 4:42 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
442 PM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND DMG 2 SW I-75 AT EXIT 5 30.66N 83.24W
01/22/2017 LOWNDES GA 911 CALL CENTER
POWER LINES REPORTED DOWN ON GRASSY POND RD
&&
RHLocal storm report, Jan 22, 4:50 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
450 PM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 6 WNW QUINCY AIRPORT 30.62N 84.67W
01/22/2017 GADSDEN FL EMERGENCY MNGR
TREES AND POWER LINES DOWN OVER US 90
&&
RHLocal storm report, Jan 22, 4:57 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
457 PM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 6 WNW QUINCY AIRPORT 30.62N 84.67W
01/22/2017 GADSDEN FL EMERGENCY MNGR
I-10 EASTBOUND CLOSED AT MILE MARKER 203 DUE TO TREE IN
ROAD
&&
RHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 1:24 AM EST | Severe Thunderstorm Warning | TAE | Jackson, Washington | 24 min |
| Jan 22, 3:39 AM EST | Wind Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 14 hr |
| Jan 22, 3:47 AM EST | Gale Warning | TAE | 33 hr | |
| Jan 22, 5:34 AM EST | Severe Thunderstorm Warning | TAE | Gadsden | 56 min |
| Jan 22, 6:33 AM EST | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Leon, Liberty | 42 min |
| Jan 22, 7:09 AM EST | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty | 36 min |
| Jan 22, 7:30 AM EST | Severe Thunderstorm Warning | TAE | Jefferson | 30 min |
| Jan 22, 7:33 AM EST | Areal Flood Advisory | TAE | Gadsden, Liberty | 117 min |
| Jan 22, 7:37 AM EST | Special Marine Warning | TAE | 98 min | |
| Jan 22, 7:52 AM EST | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 38 min |
| Jan 22, 7:54 AM EST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Liberty | 51 min |
| Jan 22, 8:05 AM EST | Severe Thunderstorm Warning | TAE | Bay, Calhoun | 40 min |
| Jan 22, 8:20 AM EST | Special Marine Warning | TAE | 55 min | |
| Jan 22, 8:35 AM EST | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 40 min |
| Jan 22, 8:37 AM EST | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon | 38 min |
| Jan 22, 8:40 AM EST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gadsden, Jackson, Liberty, Washington | 50 min |
| Jan 22, 8:44 AM EST | Tornado Warning | TAE | Gadsden, Leon | 31 min |
| Jan 22, 8:59 AM EST | Severe Thunderstorm Warning | TAE | Walton, Washington | 16 min |
| Jan 22, 9:07 AM EST | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Walton, Washington | 38 min |
| Jan 22, 9:08 AM EST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Walton, Washington | 36 min |
| Jan 22, 9:09 AM EST | Tornado Warning | TAE | Leon | 36 min |
| Jan 22, 9:11 AM EST | Special Marine Warning | TAE | 64 min | |
| Jan 22, 9:11 AM EST | Severe Thunderstorm Warning | TAE | Gadsden, Jackson | 49 min |
| Jan 22, 9:25 AM EST | River Flood Warning | TAE | Holmes, Washington | 7 days |
| Jan 22, 9:25 AM EST | River Flood Warning | TAE | Walton, Washington | 9 days |
| Jan 22, 9:33 AM EST | Severe Thunderstorm Warning | TAE | Madison | 57 min |
| Jan 22, 9:51 AM EST | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Liberty | 39 min |
| Jan 22, 9:53 AM EST | Tornado Warning | TAE | Calhoun, Gadsden, Liberty | 37 min |
| Jan 22, 9:53 AM EST | Tornado Warning | TAE | Gadsden | 37 min |
| Jan 22, 10:37 AM EST | Severe Thunderstorm Warning | TAE | Walton | 23 min |
| Jan 22, 10:38 AM EST | Tornado Warning | TAE | Gadsden, Leon | 37 min |
| Jan 22, 10:57 AM EST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 48 min |
| Jan 22, 12:16 PM EST | Special Marine Warning | TAE | 119 min | |
| Jan 22, 12:23 PM EST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 52 min |
| Jan 22, 12:43 PM EST | Tornado Warning | TAE | Walton | 32 min |
| Jan 22, 1:12 PM EST | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 48 min |
| Jan 22, 1:14 PM EST | Special Marine Warning | TAE | 61 min | |
| Jan 22, 1:34 PM EST | Tornado Warning | TAE | Bay, Gulf | 41 min |
| Jan 22, 1:39 PM EST | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 34 min |
| Jan 22, 1:52 PM EST | Tornado Warning | TAE | Bay | 23 min |
| Jan 22, 1:54 PM EST | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 7 days |
| Jan 22, 1:55 PM EST | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 21 min |
| Jan 22, 2:04 PM EST | Special Marine Warning | TAE | 86 min | |
| Jan 22, 2:08 PM EST | Tornado Warning | TAE | Bay, Calhoun, Gulf, Liberty | 11 min |
| Jan 22, 2:35 PM EST | Tornado Warning | TAE | Calhoun, Gadsden, Liberty | 8 min |
| Jan 22, 2:35 PM EST | Tornado Warning | TAE | Franklin, Gulf | 25 min |
| Jan 22, 2:39 PM EST | Tornado Warning | TAE | Jackson | 36 min |
| Jan 22, 2:50 PM EST | Tornado Warning | TAE | Liberty, Wakulla | 25 min |
| Jan 22, 2:53 PM EST | Tornado Warning | TAE | Franklin, Liberty, Wakulla | 20 min |
| Jan 22, 3:10 PM EST | Severe Thunderstorm Warning | TAE | Leon, Wakulla | 20 min |
| Jan 22, 3:26 PM EST | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 34 min |
| Jan 22, 3:43 PM EST | Coastal Flood Warning | TAE | Dixie, Franklin, Gulf, Jefferson, Taylor, Wakulla | 6 hr |
| Jan 22, 3:53 PM EST | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.